Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 413, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 26, 2015, 1:07 AM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2015, 1:07 AM CST (07:07 UTC)
- Expired
- Dec 26, 2015, 1:45 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 135 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS54 KJAN 260707
SVRJAN
ARC017-MSC151-260745-
/O.NEW.KJAN.SV.W.0413.151226T0707Z-151226T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
107 AM CST SAT DEC 26 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 145 AM CST
* AT 107 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GASSOWAY...
OR 8 MILES SOUTHEAST OF EUDORA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GLEN ALLAN AROUND 120 AM CST.
AVON AROUND 135 AM CST.
WAYSIDE AROUND 140 AM CST.
HOLLANDALE AROUND 145 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3330 9106 3315 9082 3310 9089 3310 9091
3307 9092 3301 9100 3301 9116 3300 9117
3301 9123 3304 9129
TIME...MOT...LOC 0707Z 223DEG 29KT 3302 9117
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EEC1 follow-up statement
779
WWUS54 KJAN 260742
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 AM CST SAT DEC 26 2015
ARC017-MSC151-260751-
/O.EXP.KJAN.SV.W.0413.000000T0000Z-151226T0745Z/
CHICOT AR-WASHINGTON MS-
142 AM CST SAT DEC 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICOT AND
SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 145 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3330 9106 3315 9082 3310 9089 3310 9091
3307 9092 3301 9100 3301 9116 3300 9117
3301 9123 3304 9129
TIME...MOT...LOC 0740Z 223DEG 29KT 3302 9117
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 9:53 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 25, 9:53 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 953 PM CST FRI DEC 25 2015 .UPDATE...SHOWERS AND STORMS CONTINUE THIS EVENING ACROSS PORTIONS OF THE AREA. LATEST HRRR INDICATES THE POTENTIAL FOR SOME ACTIVITY THROUGH THE NIGHT...ESPECIALLY ACROSS NORTHERN ZONES. AS FOR THE CURRENT FORECAST...ADJUSTED THE HOURLY TEMPS FOR THIS EVENING TO ACCOUNT FOR THE LATEST TRENDS. ALSO ADJUSTED POPS LATER TONIGHT BASED ON HRRR AND LATEST RADAR TRENDS. /27/ && .AVIATION...CONDITIONS WILL CONTINUE TO LOWER THROUGH THE COURSE OF THE NIGHT WITH LIFR CIGS/VSBYS IN STRATUS/FOG AT ALL TAF SITES BY 26/08Z. THESE CONDITIONS WILL LINGER THROUGH 26/15Z...SLOWLY IMPROVING THEREAFTER...BUT NOT GETTING ABOVE MVFR THROUGH THE END OF THE PERIOD./26/ && .PREV DISCUSSION... /ISSUED 348 PM CST FRI DEC 25 2015/ SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO DECREASE AS WE PUSH INTO TONIGHT. FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY. THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION. MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY MONDAY. LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS OUR REGION./17/22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 79 69 77 / 42 25 24 35 MERIDIAN 66 77 67 76 / 40 26 27 32 VICKSBURG 69 80 69 77 / 42 20 21 43 HATTIESBURG 69 78 68 78 / 29 30 34 36 NATCHEZ 70 80 71 77 / 38 22 22 48 GREENVILLE 60 79 68 76 / 57 26 22 69 GREENWOOD 65 79 70 76 / 59 25 22 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM CST SATURDAY FOR MSZ018-019-025>039. LA...NONE. AR...FLASH FLOOD WATCH UNTIL 6 AM CST SATURDAY FOR ARZ074-075. &&
Hazardous weather outlook, Dec 25, 2:35 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST FRI DEC 25 2015 ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND SATURDAY FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ027>033-035>039-262045- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. LAZ008-009-015-016-023>026-MSZ040>064-262045- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY, ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. MSZ065-262045- COVINGTON- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ066-072>074-262045- JONES-MARION-LAMAR-FORREST- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 25, 8:21 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST FRI DEC 25 2015
LAZ025-MSZ059-260245-
TENSAS LA-JEFFERSON MS-
821 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH IN NORTHEASTERN
LOUISIANA AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 845 PM CST...
AT 820 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 20 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST AT
35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ST. JOSEPH AROUND 830 PM CST.
LAKE BRUIN AROUND 835 PM CST.
NEWELLTON AROUND 845 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3220 9136 3220 9132 3222 9129 3217 9117
3213 9116 3212 9111 3213 9108 3212 9105
3205 9110 3208 9114 3207 9116 3205 9116
3204 9111 3198 9116 3196 9119 3194 9119
3178 9131 3185 9150
TIME...MOT...LOC 0220Z 205DEG 28KT 3189 9137
GRGSpecial weather statement, Dec 25, 8:29 PM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 829 PM CST FRI DEC 25 2015 LAZ016-023>025-260300- TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA- 829 PM CST FRI DEC 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA... SOUTHEASTERN FRANKLIN...SOUTHWESTERN MADISON AND NORTHWESTERN TENSAS PARISHES UNTIL 900 PM CST... AT 829 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COOTER POINT...OR 17 MILES SOUTHEAST OF WINNSBORO...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NEWLIGHT AROUND 850 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3181 9154 3192 9170 3230 9142 3213 9117 TIME...MOT...LOC 0229Z 218DEG 33KT 3193 9157 GRG
Special weather statement, Dec 25, 9:48 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CST FRI DEC 25 2015
LAZ016-025-MSZ047-260415-
TENSAS LA-MADISON LA-WARREN MS-
948 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON...NORTHEASTERN
TENSAS PARISHES IN NORTHEASTERN LOUISIANA AND WESTERN WARREN COUNTIES
UNTIL 1030 PM CST...
AT 947 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER AFTON...OR 13 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TALLULAH AROUND 1005 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND...RICHMOND AND
DELTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3254 9108 3247 9096 3242 9096 3244 9095
3245 9094 3238 9082 3209 9114 3220 9131
TIME...MOT...LOC 0347Z 216DEG 27KT 3221 9118
EECSpecial weather statement, Dec 25, 10:23 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CST FRI DEC 25 2015
LAZ016-MSZ040-047-260515-
MADISON LA-ISSAQUENA MS-WARREN MS-
1023 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
NORTHWESTERN WARREN AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 1115 PM
CST...
AT 1022 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MANSFORD...OR 9 MILES NORTHWEST OF VICKSBURG...
MOVING NORTHEAST AT 30 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EAGLE BEND AROUND 1040 PM CST.
REDWOOD AROUND 1050 PM CST.
VALLEY PARK AROUND 1100 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3237 9116 3266 9096 3266 9073 3264 9071
3264 9069 3263 9070 3262 9072 3262 9069
3259 9069 3259 9066 3227 9098
TIME...MOT...LOC 0422Z 214DEG 26KT 3238 9102
EECSpecial weather statement, Dec 25, 10:43 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CST FRI DEC 25 2015
LAZ007-008-015-260530-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
1043 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WEST CARROLL...
NORTHWESTERN RICHLAND AND CENTRAL MOREHOUSE PARISHES UNTIL 1130 PM
CST...
AT 1042 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAYVILLE...MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOODWILL AROUND 1115 PM CST.
GALION AROUND 1120 PM CST.
JONES AROUND 1130 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...BONITA...
PIONEER...OAK RIDGE AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3252 9190 3253 9191 3301 9175 3301 9169
3284 9135 3281 9134 3240 9173 3246 9193
TIME...MOT...LOC 0442Z 199DEG 33KT 3251 9180
BYBLocal storm report, Dec 26, 1:01 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD OAK GROVE 32.86N 91.39W
12/26/2015 WEST CARROLL LA LAW ENFORCEMENT
STREET FLOODING DOWNTOWN WITH SOME WATER STARTING TO COME
INTO CITY HALL WHERE SANDBAGGING OPERATIONS HAVE BEGUN.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:14 PM CST | Special Weather Statement | JAN | Adams | 31 min |
| Dec 25, 6:41 PM CST | Special Weather Statement | JAN | Jefferson | 34 min |
| Dec 25, 9:48 PM CST | Special Weather Statement | JAN | Warren | 27 min |
| Dec 25, 10:23 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Dec 26, 12:46 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Dec 26, 8:02 AM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Dec 26, 10:33 AM CST | River Flood Warning | JAN | Clay | 4 days |
| Dec 26, 12:09 PM CST | River Flood Warning | JAN | Sunflower | 8 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.